Skip to main content Accessibility help

Polynomial multiple recurrence over rings of integers



We generalize the polynomial Szemerédi theorem to intersective polynomials over the ring of integers of an algebraic number field, by which we mean polynomials having a common root modulo every ideal. This leads to the existence of new polynomial configurations in positive-density subsets of $\mathbb{Z}^{m}$ and strengthens and extends recent results of Bergelson, Leibman and Lesigne [Intersective polynomials and the polynomial Szemerédi theorem. Adv. Math. 219(1) (2008), 369–388] on polynomials over the integers.



Hide All
[Ber03] Bergelson, V.. Minimal idempotents and ergodic Ramsey theory. Topics in Dynamics and Ergodic Theory (London Mathematical Society Lecture Note Series, 310) . Cambridge University Press, Cambridge, 2003, pp. 839.
[BFM96] Bergelson, V., Furstenberg, H. and McCutcheon, R.. IP-sets and polynomial recurrence. Ergod. Th. & Dynam. Sys. 16(5) (1996), 963974.
[BHK05] Bergelson, V., Host, B. and Kra, B.. Multiple recurrence and nilsequences. Invent. Math. 160(2) (2005), 261303, with an appendix by I. Ruzsa.
[BL96] Bergelson, V. and Leibman, A.. Polynomial extensions of van der Waerden’s and Szemerédi’s theorems. J. Amer. Math. Soc. 9(3) (1996), 725753.
[BLL08] Bergelson, V., Leibman, A. and Lesigne, E.. Intersective polynomials and the polynomial Szemerédi theorem. Adv. Math. 219(1) (2008), 369388.
[BLM05] Bergelson, V., Leibman, A. and McCutcheon, R.. Polynomial Szemerédi theorems for countable modules over integral domains and finite fields. J. Anal. Math. 95 (2005), 243296.
[BM96] Bergelson, V. and McCutcheon, R.. Uniformity in the polynomial Szemerédi theorem. Ergodic Theory of Z d Actions (Warwick, 1993–1994) (London Mathematical Society Lecture Note Series, 228) . Cambridge University Press, Cambridge, 1996, pp. 273296.
[BM00] Bergelson, V. and McCutcheon, R.. An ergodic IP polynomial Szemerédi theorem. Mem. Amer. Math. Soc. 146(695) (2000).
[BR14] Bergelson, V. and Robertson, D.. Polynomial recurrence with large intersection over countable fields, Preprint, 2014, arXiv:1409.6774 [math.DS].
[BS66] Borevich, A. I. and Shafarevich, I. R.. Number Theory (Pure and Applied Mathematics, 20) . Academic Press, New York, 1966, pp. x+435 (Translated from the Russian by Newcomb Greenleaf).
[DS58] Dunford, N. and Schwartz, J. T.. Linear Operators. I. General Theory (Pure and Applied Mathematics, 7) . Interscience Publishers, New York, 1958.
[Ell58] Ellis, R.. Distal transformation groups. Pacific J. Math. 8 (1958), 401405.
[FKO82] Furstenberg, H., Katznelson, Y. and Ornstein, D.. The ergodic theoretical proof of Szemerédi’s theorem. Bull. Amer. Math. Soc. (N.S.) 7(3) (1982), 527552.
[Fur77] Furstenberg, H.. Ergodic behavior of diagonal measures and a theorem of Szemerédi on arithmetic progressions. J. Anal. Math. 31 (1977), 204256.
[Fur81a] Furstenberg, H.. Recurrence in Ergodic Theory and Combinatorial Number Theory (M. B. Porter Lectures) . Princeton University Press, Princeton, NJ, 1981.
[Fur81b] Furstenberg, H.. Poincaré recurrence and number theory. Bull. Amer. Math. Soc. (N.S.) 5(3) (1981), 211234.
[FW78] Furstenberg, H. and Weiss, B.. Topological dynamics and combinatorial number theory. J. Anal. Math. 34 (1978), 6185 (1979).
[Gri09] Griesmer, J.. Ergodic averages, correlation sequences, and sumsets. PhD Thesis, Ohio State University, Columbus, 2009.
[HK05] Host, B. and Kra, B.. Nonconventional ergodic averages and nilmanifolds. Ann. of Math. (2) 161(1) (2005), 397488.
[HS12] Hindman, N. and Strauss, D.. Algebra in the Stone–Čech Compactification (de Gruyter Textbook) , 2nd edn. Walter de Gruyter, Berlin, 2012.
[Jan96] Janusz, G. J.. Algebraic Number Fields (Graduate Studies in Mathematics, 7) , 2nd edn. American Mathematical Society, Providence, RI, 1996.
[Key66] Keynes, H. B.. Topological dynamics in coset transformation groups. Bull. Amer. Math. Soc. 72 (1966), 10331035.
[KMF78] Kamae, T. and Mendès France, M.. Van der Corput’s difference theorem. Israel J. Math. 31(3–4) (1978), 335342.
[Lei05a] Leibman, A.. Convergence of multiple ergodic averages along polynomials of several variables. Israel J. Math. 146 (2005), 303315.
[Lei05b] Leibman, A.. Pointwise convergence of ergodic averages for polynomial actions of ℤ d by translations on a nilmanifold. Ergod. Th. & Dynam. Sys. 25(1) (2005), 215225.
[Lei14] Leibman, A.. Nilsequences, null-sequences, and multiple correlation sequences. Ergod. Th. & Dynam. Sys. (2014),, doi: 10.1017/etds.2013.36.
[Mac64] Mackey, G. W.. Ergodic transformation groups with a pure point spectrum. Illinois J. Math. 8 (1964), 593600.
[Sár78] Sárközy, A.. On difference sets of sequences of integers. III. Acta Math. Acad. Sci. Hungar. 31(3–4) (1978), 355386.
[Zie07] Ziegler, T.. Universal characteristic factors and Furstenberg averages. J. Amer. Math. Soc. 20(1) (2007), 5397 (electronic).

Related content

Powered by UNSILO

Polynomial multiple recurrence over rings of integers



Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.